Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 175, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jul 27, 2006, 9:57 PM EDT for Adams County, Pennsylvania. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2006, 9:57 PM EDT (01:57 UTC)
- Expired
- Jul 27, 2006, 10:45 PM EDT
- In force
- 48 min
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
County Adams County, PA
The radar
The Sterling radar (KLWX), 102 km from the middle of the area, began a volume at 01:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 2.0 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2366 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1305 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 8:04 PM EDT, 1 hour 53 minutes earlier.
Area forecast discussion, Jul 27, 8:04 PM EDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 804 PM EDT THU JUL 27 2006 .SHORT TERM /REST OF TONIGHT/... SHOWERS AND THUNDERSTORMS MUCH WEAKER NOW AS THE HEATING HAS PASSED...AND THE GOOD UP FORCING OF THE S/WV OVER LK ONTARIO MOVES EAST OF THE CWA. STILL...THINGS ARE VERY JUICY AND SPOKES OF VORTICITY ARE EVIDENT IN THE RDR RETURNS THIS EVENING...ENHANCING THE SHOWERS INTO TSTORMS IN N-S BANDS. A FEW REPORTS OF SVR WX THIS EVENING...SEE LATEST LSRCTP FOR DETAILS. BUT...MOST STORMS WERE SUB-SEVERE. MANY HAD RUN THROUGH PLACES THAT HAD BEEN RAIN- COOLED PREVIOUSLY IN THE AFTN...WHICH MAY HAVE STABILIZED THE VERY LOWEST LAYER OF THE ATMOS. EXPECT THE BLOSSOMING TSTORMS OVER MD/NRN VA TO SLIDE A BIT MORE NORTH AND CLIP THE LWR SUSQ...SO WILL JUST NUDGE POPS UP THERE FOR THE REST OF THE NIGHT TO 50 PCT. REST OF AREA WILL BE JUST FINE AS IS...WITH MO CLDY SKIES AND LIKELY POPS IN NW AND 50S ELSEWHERE. TEMPS WILL GO ALMOST NOWHERE FROM CURR READINGS...AND FOG MAY FORM WITH NIL T/TD SPREAD...SO WL ADD THAT IN TOO. && .PREV DISCUSSION... /ISSUED 406 PM EDT THU JUL 27 2006/ SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... ACTIVE WEATHER THIS AFTERNOON WILL KEEP DISCUSSION BRIEF. NUMEROUS TSTORMS ACROSS CENTRAL PA THIS AFTERNOON WITH SOME STRONGER CELLS. THESE DEVELOPED AHEAD OF SHORTWAVE NOW MOVING ACROSS THE COMMONWEALTH WITH HELP FROM INCREASING CAPE AND STILL GENEROUS LOW LEVEL MOISTURE. THE STORMS WILL DECREASE BY MID EVENING AS WAVE MOVES EAST AND ATMOSPHERE COOLS AND STABILIZES. NEXT WAVE MOVES EAST FROM THE OHIO VALLEY LATE TONIGHT INTO FRI WITH FRONTAL BOUNDARY STALLING NORTH OF PA. THIS WILL KEEP HOT AND HUMID CONDITIONS AROUND AND BRING ANOTHER ROUND OF SHOWERS/TSTORMS FOR FRIDAY. LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... AS FRONT REMAINS NORTH OF REGION AND GRADUALLY WEAKENS THROUGH THE WEEKEND...HIGH PRESSURE RIDGE WILL SLOWLY BUILD IN...WITH HOT AND HUMID CONDITIONS CONTINUING. SCATTERED/ISOLATED SHOWERS WILL BE AROUND THROUGH THE WEEKEND BEFORE CAP STRENGTHENS FOR THE FIRST HALF OF NEXT WEEK. BACK DOOR TYPE COOL FRONT ATTEMPTS TO SLIDE SOUTH OUT OF NEW ENGLAND LATER IN THE WEEK...COOLING TEMPS A BIT BUT INCREASING CHANCES FOR RAIN. AVIATION... SHOWERS AND THUNDERSTORMS PLENTIFUL OVER CWA THIS AFTERNOON PRODUCING PLENTY OF RAIN AND LIGHTNING. RAIN AND HZ/BR BRINGING VSBY DOWN TO 1/2 SM IN SOME AREAS. KEPT RAIN AND THUNDER IN TAFS THIS EVENING AND THEY HAVE THE POSSIBILITY TO DROP CONDITIONS TO IFR. RAIN AND BR WILL BE PREVALENT OVER CWA INTO EVENING AND POSSIBLY OVERNIGHT AND EXPECT VRF/MVFR CONDITIONS TO SUSTAIN THROUGH THE NIGHT. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...DANGELO
Hazardous weather outlook, Jul 27, 5:03 AM EDT, 16 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 503 AM EDT THU JUL 27 2006 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-280915- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 503 AM EDT THU JUL 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT TROPICAL MOISTURE WILL BE IN PLACE ACROSS PENNSYLVANIA LATE TODAY AND FRIDAY. THUNDERSTORMS THAT FORM IN THIS AIRMASS HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL AS WELL AS ISOLATED DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED SEVERE THUNDERSTORMS...CONTAINING TORRENTIAL DOWNPOURS AND DAMAGING WIND GUSTS...ARE POSSIBLE FRIDAY AFTERNOON...ESPECIALLY OVER NORTHEAST PENNSYLVANIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jul 27, 6:22 PM EDT, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 622 PM EDT THU JUL 27 2006 PAZ066-272245- LANCASTER- 622 PM EDT THU JUL 27 2006 ...A STRONG THUNDERSTORM WILL CONTINUE TO AFFECT LANCASTER COUNTY... AT 617 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES EAST OF NEW HOLLAND...MOVING EAST AT 30 MPH. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 289 AND 295. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROAD...ROUTE 322. FORECASTER: DANGELO
Special weather statement, Jul 27, 6:24 PM EDT, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 624 PM EDT THU JUL 27 2006 PAZ024-033-272330- CAMBRIA-SOMERSET- 624 PM EDT THU JUL 27 2006 ...STRONG THUNDERSTORMS WILL AFFECT CAMBRIA AND SOMERSET COUNTIES... AT 620 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTHEAST OF BLAIRSVILLE TO 10 MILES NORTHWEST OF SOMERSET...MOVING EAST AT 20 MPH. THE THUNDERSTORMS WILL BE NEAR SOMERSET AROUND 630 PM... WESTMONT AND JEROME AROUND 645 PM...BROWNSTOWN AND EAST CONEMAUGH AROUND 700 PM...SOUTH FORK AND SUMMERHILL AROUND 715 PM...OGLETOWN AND SPRING HILL AROUND 730 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 100 AND 112. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE JOHNSTOWN EXPRESSWAY...ROUTE 30...ROUTE 219...STATE ROAD 56. WIND GUSTS TO 40 MPH...SMALL HAIL AND FREQUENT...DANGEROUS LIGHTNING ARE POSSIBLE WITH THESE STORMS. FORECASTER: RXR
Special weather statement, Jul 27, 6:36 PM EDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 636 PM EDT THU JUL 27 2006 PAZ052-053-058-272330- COLUMBIA-NORTHUMBERLAND-SCHUYLKILL- 636 PM EDT THU JUL 27 2006 ...A THUNDERSTORM WILL AFFECT PORTIONS OF COLUMBIA...NORTHUMBERLAND AND SCHUYLKILL COUNTIES... AT 630 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 10 MILES SOUTHEAST OF SELINSGROVE...MOVING EAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR LECK KILL AROUND 645 PM... GORDON AND JOE ZERBEY AIRPORT AROUND 700 PM...FRACKVILLE AND ASHLAND AROUND 715 PM...LOCUST LAKE STATE PARK AND TUSCARORA AROUND 730 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-81 BETWEEN MILE MARKERS 109 AND 139. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 209...STATE ROAD 61...STATE ROAD 309. FREQUENT...DANGEROUS LIGHTNING...WIND GUSTS TO 40 MPH AND POSSIBLY SMALL HAIL ARE POSSIBLE WITH THIS STORMS. FORECASTER: RXR
Local storm report, Jul 27, 6:39 PM EDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
639 PM EDT THU JUL 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0359 PM TSTM WND DMG SSE SELINSGROVE 40.80N 76.87W
07/27/2006 SNYDER PA EMERGENCY MNGR
TREES DOWN IN THE ISLE OF QUE.
0405 PM TSTM WND DMG 4 S SUNBURY 40.80N 76.79W
07/27/2006 NORTHUMBERLAND PA EMERGENCY MNGR
ONE TREE DOWN IN LOWER AUGUSTA TOWNSHIP.
0415 PM TSTM WND DMG 4 NE SUNBURY 40.90N 76.73W
07/27/2006 NORTHUMBERLAND PA EMERGENCY MNGR
TREES DOWN ALONG ROUTE 145 IN UPPER AUGUSTA TOWNSHIP.
0430 PM TSTM WND DMG EAST BERLIN 39.94N 76.98W
07/27/2006 ADAMS PA EMERGENCY MNGR
TREES AND POWER LINES DOWN.
0455 PM TSTM WND DMG 3 E LEWISBERRY 40.14N 76.80W
07/27/2006 YORK PA EMERGENCY MNGR
ONE TREE DOWN IN NEWBERRY TOWNSHIP.
0510 PM TSTM WND DMG MIDDLETOWN 40.20N 76.73W
07/27/2006 DAUPHIN PA EMERGENCY MNGR
SEVERAL TREES DOWN IN LOWER SWATARA TOWNSHIP.
0510 PM TSTM WND DMG DENVER 40.23N 76.14W
07/27/2006 LANCASTER PA EMERGENCY MNGR
TREES DOWN IN DENVER AND ADAMSTOWN.
0515 PM HAIL 1 N ELIZABETHTOWN 40.17N 76.60W
07/27/2006 M0.88 INCH LANCASTER PA TRAINED SPOTTER
NICKEL SIZE HAIL AND WINDS ESTIMATED AT 60 MPH.
0535 PM TSTM WND DMG LEBANON 40.34N 76.42W
07/27/2006 LEBANON PA EMERGENCY MNGR
ROOF OF A BUILDING DAMAGED IN LEBANON.
0615 PM HAIL GAP 39.99N 76.02W
07/27/2006 E0.75 INCH LANCASTER PA TRAINED SPOTTER
PENNY SIZE HAIL REPORTED IN GAP.
&&
PAJSpecial weather statement, Jul 27, 9:13 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 913 PM EDT THU JUL 27 2006 PAZ065-280200- YORK- 913 PM EDT THU JUL 27 2006 ...A STRONG THUNDERSTORM WILL AFFECT YORK COUNTY... AT 909 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES EAST OF PARKVILLE...MOVING EAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR GLEN ROCK...NEW FREEDOM AROUND 920 PM...SHREWSBURY...LOGANVILLE...JACOBUS AROUND 925 PM...SPRY AROUND 930 PM...WINTERSTOWN...STEWARTSTOWN...DALLASTOWN AROUND 935 PM AND FELTON AROUND 940 PM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-83 BETWEEN MILE MARKERS 1 AND 17. FORECASTER: DANGELO
Special weather statement, Jul 27, 9:26 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 926 PM EDT THU JUL 27 2006 PAZ064-280215- ADAMS- 926 PM EDT THU JUL 27 2006 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN ADAMS COUNTY... AT 921 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES EAST OF WAYNESBORO...MOVING EAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR CARROLL VALLEY...FAIRFIELD AROUND 935 PM...GETTYSBURG AROUND 955 PM...GERMANTOWN...BONNEAUVILLE AROUND 1010 PM AND LITTLESTOWN AROUND 1015 PM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. FORECASTER: DANGELO
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 4:12 AM EDT | Flash Flood Watch | CTP | Cameron, Elk, McKean, Potter, Warren | 7 hr |
| Jul 28, 11:37 AM EDT | Flash Flood Watch | CTP | Adams, Bedford, Blair, Cambria, Cumberland, Dauphin and 11 more | 4 hr |
| Jul 28, 12:46 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Northumberland | 59 min |
| Jul 28, 1:00 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lebanon | 60 min |
| Jul 28, 1:11 PM EDT | Severe Thunderstorm Warning | CTP | Schuylkill | 79 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.